# SDR CA110628001

- Difficulty date: June 22, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Frchld SA227CC
- Aircraft time: 25,528 hours
- Engine: Garrtt TPE33111U
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Spline
- Part number: 3499096
- Condition: Worn
- Location: Fcu
- Part time: 2,147 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXTERNAL SPLINES HAVE MAJOR STEP WEAR IN THE ROOT AREA. SEVERAL SPLINES HAVE A SHARP STEP AT THE BASE OF THE TOOTH IN THE ROOT AREA, APPROX .005 INCH DEEP. THESE MARKS WERE VISIBLE BY USING A 10X POWER MAGNIFICATION LOOP.  SPLINE OD WAS MEASURED AT 0.404" ACROSS .050 INCH PINS PLACED DIAMETRICALLY OPPOSITE IN THE EXTERNAL SPLINES.  INTERNAL SPLINES WERE CHECKED USING GAUGE, PN WT-86421 AND IT WAS FOUND THAT THE GAUGE DID PASS INTO THE INTERNAL SPLINES. THIS WOULD BE CONSIDERED CAUSE FOR REJECTION ACCORDING TO THE OLD-INSP CRITERIA USED FOR PRE SB A73-0254 STEEL SPLINES THAT THIS POST VESPEL (PLASTIC) SPLINE REPLACES, WHICH, ACCORDING TO MFG SHARES THE SAME GEOMETRY. IN THE CASE OF THE OLD STEEL SPLINES MID-LIFE INSP WAS MANDATORY AND WAS THIS WAS LATER INCREASED TO EVERY 1000 HOURS DUE TO EXCESSIVE SPLINE WEAR. WITH THE NEW STYLE POST A73-0254 VESPEL (PLASTIC) SPLINE NO MID-LIFE INSP IS REQUIRED EVEN THOUGH MANY OPERATORS HAVE FOUND APPRECIABLE SPLINE WEAR ON THE POST A73-0254 VESPEL SPLINE. NO INSP OF THIS PART IS CALLED OUT IAW THE MM, EVEN THOUGH, THE INDUSTRY COUNCIL, COUNCIL 331 AND THE METRO OPERATORS GROUP REPEATEDLY SHOWED CONCERN AND HAVE ASKED MFG TO PROVIDE THIS. WE INSPECT THIS PART EACH TIME THEY HAVE ACCESS TO THE PART AND HAVE ADDED AN OPTIONAL MID-LIFE SPLINE INSP AS THESE PARTS HAVE POOR RELIABILITY AND ARE FREQUENTLY FOUND WORN. THIS PARTICULAR SPLINE WOULD HAVE NOT MADE THE 7000 HOUR TBO OF THE FCU - MORE INFO IAW ATTACHMENT.
